Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Diagnosing Bipolar Disorder
    avatar
    KayleighMJ posted:
    I'm hoping someone can give me some advice on some of the symptoms I've been experiencing lately. I am a 21-year-old student (female) with a fairly low-stress life... However, recently I've noticed that I often react inappropriately to my friends and family.

    For example, a family member may come into the room and offer me a coffee or do something kind - sometimes when this happens, in my *head* I react with anger and hostility (for no reason at all). At times that has translated into my response to the person as well, but not always.

    Another example... My boyfriend was helping me out with a school assignment the other day. Some moments, he would try to help and I would respond with optimism (and thank him kindly). Other times, he would try to offer help and I would react extremely negatively and rudely and argue that he was incorrect (again, for no reason).

    In general, I believe I'm a fairly happy person... But my family members have often told me that I can be very bitter at times. Again, I am happy with my life and don't have much to stress over. But now that I've noticed these symptoms, I'm hoping to get some answers and advice about what I might be suffering from or if I am suffering from a mental illness at all.

    Please share your thoughts. Thank you.
    Reply
     
    avatar
    KayleighMJ responded:
    Also... In case this is related in any way:

    I have a tendency to be very paranoid. When walking down the street in a busy city, I always have a sneaking suspicion that others walking behind or towards me are going to try to harm me. If I hear footsteps behind me, I'll always check my back and "keep an eye" on the person. I've never experienced anything traumatic that would cause me to be so suspicious of people, so I'm not sure why it happens.
     
    avatar
    ddnos responded:
    Hi KayleighMJ, and welcome to the board!

    I would say that if you're looking for answers, I would first go to your primary care provider and tell him/her everything, becaus sometimes there are physical things going on that mimic mental stuff. If that not be the case, I would highly recommend seeing a psychiatrist, the one qualified to diagnose, if there is a diagnosis to be had.

    We here cant give you a diagnosis because for one, we aren't qualified and even if we were, we don't know you and would have lots of questions to ask that a psychaitrist would ask and now what your answers mean.

    So maybe you could set that up for yourself, huh? We would love to have you keep coming here for support when you need it and to support others.

    Again, welcome to the board!

    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.